×

zbMATH — the first resource for mathematics

A note on the boundary layer equations with linear slip boundary condition. (English) Zbl 1148.76019
Summary: We study the effect of replacing the standard no-slip boundary condition with a nonlinear Navier boundary condition for boundary layer equations. The resulting equations contain an arbitrary index parameter, denoted by \(n\), and it is found that the case \(n=1\) corresponding to linear Navier boundary condition must be excluded. In this article we remedy this situation and show that the case \(n=1\) corresponds to a particular similarity solution, not included in the previous work by the authors.

MSC:
76D10 Boundary-layer theory, separation and reattachment, higher-order effects
76M55 Dimensional analysis and similarity applied to problems in fluid mechanics
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Matthews, M.T.; Hill, J.M., Nano boundary layer equation with nonlinear Navier boundary condition, J. math. anal. appl., 333, 381-400, (2006) · Zbl 1207.76050
[2] Falkner, V.M.; Skan, S.W., Some approximate solutions of the boundary layer equations, Philos. mag., 12, 865-896, (1930) · Zbl 0003.17401
[3] Navier, C.L.M.H., Mémoire sur LES lois du mouvement des fluides, Mém. acad. roy. sci. inst. France, 6, 389-440, (1823)
[4] Maxwell, J.C., On stresses in rarefied gases arising from inequalities of temperature, Philos. trans. R. soc. lond., 170, 231-256, (1879) · JFM 11.0777.01
[5] C.H. Choi, K.J.A. Westin, K.S. Breuer, To slip or not to slip water flows in hydrophilic and hydrophobic microchannels, in: Proceedings of IMECE 2002, ASME International Mechanical Engineering Congress & Exposition, New Orleans, Louisiana, 2002, IMECE 2002-33707
[6] Schlichting, H., Boundary layer theory, (1979), McGraw Hill Book Company Incorporated New York
[7] Ovsiannikov, L.V., Group analysis of differential equations, (1982), Academic Press New York · Zbl 0485.58002
[8] Carminati, J.; Vu, K., Symbolic computation and differential equations: Lie symmetries, J. symbolic comput., 29, 95-116, (2000) · Zbl 0958.68543
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.